Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 175, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 6, 1996, 6:26 AM CDT for Ellis County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 6:26 AM CDT (11:26 UTC)
- Expired
- Jun 6, 1996, 7:10 AM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 061126 SVRDDC KSC051-061210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 626 AM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 710 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...ELLIS COUNTY AT 622 AM CDT...A LINE OF SEVERE THUNDERSTORM WAS INDICATED BY DODGE CITY DOPPLER RADAR AND SPOTTER REPORTS AT ELLIS OR 12 NORTHWEST OF HAYES MOVING EAST SOUTHEAST AT 50 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... YOCEMENTO BY 625 AM CDT ANTONINO BY 630 AM CDT HAYS BY 630 AM CDT CATHERINE BY 635 AM CDT TOULON BY 635 AM CDT MUNJOR BY 635 AM CDT SCHOENCHEN BY 635 AM CDT VICTORIA BY 640 AM CDT WALKER BY 645 AM CDT PFEIFER BY 645 AM CDT THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL IN ELLIS AT 622 AM. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 11 AM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNIN<G ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. GERARD/SEARCY &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:31 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 3:31 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 329 AM CDT THU JUN 6 1996 FCST CHALLENGE TODAY WILL BE PRECIP CHANCES AND COOLER TEMPS. 08Z SATELLITE AND RADAR CONTINUE TO SHOW PLENTY OF CLOUDS AND EVEN SOME SCATTERED RW/TRW OVER EASTERN 2/3 OF CWA. THIS IS ASSOC WITH A S/W PULLING OUT OF EXTREME WESTERN KS AND INTO PORTIONS OF THE STATE FARTHER EAST. AM LOOKING FOR FROPA AROUND SUNRISE OR SHORTLY AFTER IN GCK AND DDC BRINGING COOLER NORTH WINDS TO REGION. ADAP INDICATING DECENT PRES RISES WELL BEHIND FRONT...SO HAVE NO DOUBT TODAY TO BE BREEZY. THE PRECIP MENTIONED ABOVE MAY VERY WELL END BY DAYBREAK...HOWEVER LOOK FOR RW/TRW TO BEGIN AGAIN OVER WEST CENTRAL PORTIONS OF STATE AND EXPAND ACROSS CWA BY NOON OR EARLY AFTERNOON. DON/T BELIEVE THIS TO BE A WIDESPREAD EVENT...ACTUALLY FAR FROM IT. SHOULD ONLY BE SOME INSTABILITY CONVECTION TODAY. PROGS INDICATE CYCLONIC FLOW AND FALLING HEIGHTS DEVELOPING OVER WESTERN HIGH PLAINS ATTM. THIS FLOW TO DEEPEN AS SYSTEM OVER MID-UPPER MISSISSIPPI VALLEY STRENGTHENS. WITH COLDER MID-LEVEL AIR MOVING OVER REGION AND ADEQUATE AMOUNTS OF SFC MOISTURE...SEE NO REASON SOME POP-CORN TYPE INSTABILITY RW/TRW WILL DEVELOP FROM NW TO SE OVER CWA. ADDITIONALLY...PVA INC OVR CWA THIS AM...HOWEVER NVA TO SET IN AROUND 00Z OVER ALL BE EXTREME NORTH AND EAST...SO WILL KEEP PRECIP CHCS OUT OF ZFP FOR THIS EVENING EXCEPT FOR NORTH AND EAST CTYS. TIME SECTIONS ALSO HINT AT DOWNWARD MOTION BEGINNING ARND 00Z VCNTY DDC. HAVE UNDERCUT FWC GUID A LOT AND GENERALLY FOLLOWED FAN. TODAY TO BE MUCH COOLER THAN YESTERDAY WITH PLENTY OF CAA GOING ON. FRIDAY TO BE COOL...RELATIVELY SPEAKING...AS WELL. CONT CYCLONIC FLOW AND NORTH WINDS WILL MAKE IT SEEM LIKE EARLY MAY AROUND HERE. SOME OF THE SAME INSTABILITY SHOWERS WOULDN/T BE OUT OF THE QUESTION FRIDAY...BUT UPPER LEVELS NOT NEARLY AS CONDUCIVE TO DEVELOPMENT. DDC 078/050 078/051 084 21- GCK 078/049 079/050 082 2-- EHA 081/049 082/050 083 2-- LBL 080/050 082/051 082 2-- HYS 076/047 076/049 080 32- P28 082/054 081/053 083 32- SEARCY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:23 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 32 min |
| Jun 5, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell | 38 min |
| Jun 5, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 31 min |
| Jun 5, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 50 min |
| Jun 5, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 32 min |
| Jun 5, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 27 min |
| Jun 6, 5:37 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 48 min |
| Jun 6, 9:38 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.